On the shooting method for a class of two-point singular nonlinear boundary value problems

Mohamed Elgindi, R. W. Langer

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

This paper is concerned with the application of the shooting method to a class of two-point singular nonlinear boundary value problems. An explicit fourth order single-step method for the solution of singular initial value problems is developed and used in the application of the shooting method. Some numerical results are presented to demonstrate the ease and effectiveness of this method as compared to other methods.

Original languageEnglish
Pages (from-to)107-118
Number of pages12
JournalInternational Journal of Computer Mathematics
Volume51
Issue number1-2
DOIs
Publication statusPublished - 1 Jan 1994
Externally publishedYes

Fingerprint

Singular Boundary Value Problem
Shooting Method
Nonlinear Boundary Value Problems
Boundary value problems
Initial value problems
Singular Problems
Initial Value Problem
Fourth Order
Numerical Results
Demonstrate
Class

Keywords

  • Runge-Kutta-Nystrom methods
  • shooting method
  • singular initial value problems
  • Singular two-point boundary value problems

ASJC Scopus subject areas

  • Computational Theory and Mathematics
  • Computer Science Applications
  • Applied Mathematics

Cite this

On the shooting method for a class of two-point singular nonlinear boundary value problems. / Elgindi, Mohamed; Langer, R. W.

In: International Journal of Computer Mathematics, Vol. 51, No. 1-2, 01.01.1994, p. 107-118.

Research output: Contribution to journalArticle

@article{e6f53babc61e4dc394297b0d3375928f,
title = "On the shooting method for a class of two-point singular nonlinear boundary value problems",
abstract = "This paper is concerned with the application of the shooting method to a class of two-point singular nonlinear boundary value problems. An explicit fourth order single-step method for the solution of singular initial value problems is developed and used in the application of the shooting method. Some numerical results are presented to demonstrate the ease and effectiveness of this method as compared to other methods.",
keywords = "Runge-Kutta-Nystrom methods, shooting method, singular initial value problems, Singular two-point boundary value problems",
author = "Mohamed Elgindi and Langer, {R. W.}",
year = "1994",
month = "1",
day = "1",
doi = "10.1080/00207169408804270",
language = "English",
volume = "51",
pages = "107--118",
journal = "International Journal of Computer Mathematics",
issn = "0020-7160",
publisher = "Taylor and Francis Ltd.",
number = "1-2",

}

TY - JOUR

T1 - On the shooting method for a class of two-point singular nonlinear boundary value problems

AU - Elgindi, Mohamed

AU - Langer, R. W.

PY - 1994/1/1

Y1 - 1994/1/1

N2 - This paper is concerned with the application of the shooting method to a class of two-point singular nonlinear boundary value problems. An explicit fourth order single-step method for the solution of singular initial value problems is developed and used in the application of the shooting method. Some numerical results are presented to demonstrate the ease and effectiveness of this method as compared to other methods.

AB - This paper is concerned with the application of the shooting method to a class of two-point singular nonlinear boundary value problems. An explicit fourth order single-step method for the solution of singular initial value problems is developed and used in the application of the shooting method. Some numerical results are presented to demonstrate the ease and effectiveness of this method as compared to other methods.

KW - Runge-Kutta-Nystrom methods

KW - shooting method

KW - singular initial value problems

KW - Singular two-point boundary value problems

UR - http://www.scopus.com/inward/record.url?scp=0343678374&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0343678374&partnerID=8YFLogxK

U2 - 10.1080/00207169408804270

DO - 10.1080/00207169408804270

M3 - Article

VL - 51

SP - 107

EP - 118

JO - International Journal of Computer Mathematics

JF - International Journal of Computer Mathematics

SN - 0020-7160

IS - 1-2

ER -